AUSSIE COURT GAVE NUROFEN A PAIN

The Australian Federal Court has ruled that Nurofen misled consumers, after it was found that all its different varieties, targeting specific types of pain, contained the same active ingredient, ibuprofen lysine 342mg, but were marketed for almost double the price. The maker of Nurofen, Reckitt Benckiser, admitted to it and was ordered to pull the products from shelves within three months, amend the packaging, publish website and newspaper articles to inform consumers, implement consumer protection compliance and pay the Australian Competition and Consumer Commission’s costs.

Even though the same sort of products are sold in New Zealand, the company declared that no action will be taken here at this stage.

The decision followed two separate complaints, claiming that Nurofen’s targeted pain-relief options could encourage excessive use of the products. Nurofen spokeswoman, however, upheld the company’s actions.
“The Nurofen specific-pain range was launched with an intention to help consumers navigate their pain-relief options, particularly with the grocery environment where there is no healthcare professional to assist decision making,” she said.